Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 6, 2021Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 6, 2021, 3:38 PM EDT for Laurens County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 3:38 PM EDT (19:38 UTC)
Expired
Oct 6, 2021, 4:15 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
50

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS82 KFFC 061938
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Wed Oct 6 2021
 
GAZ097-062015-
Laurens GA-
338 PM EDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of northeastern Laurens
County through 415 PM EDT...

At 337 PM EDT, a strong thunderstorm was over Minter, or 8 miles east
of Dublin, moving west at 30 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, East Dublin, Harlow, Rockledge, Brewton and Minter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3246 8266 3246 8267 3245 8269 3243 8270
      3241 8270 3240 8271 3236 8296 3253 8300
      3265 8288 3259 8267 3252 8267 3251 8266
TIME...MOT...LOC 1937Z 094DEG 24KT 3250 8276 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:18 PM EDT, 20 minutes earlier.

Area forecast discussion, Oct 6, 3:18 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 PM EDT Wed Oct 6 2021

.SHORT TERM /Tonight through Thursday Night/...

Current synoptic setup shows a closed low over the Mississippi River
Valley with deep southwesterly flow aloft over Georgia advecting
moisture across the local forecast area. With additional forcing
from vort maxes rounding the base of the low, numerous showers and
thunderstorms are expected to continue through the short term
period. As can be seen on water vapor satellite imagery, a dry slot
has been pushing into portions of western and northwestern Georgia.
This is allowing for some clearing of cloud cover as the day
progresses, which will lead to an increase in instability across
these areas. As a result of the increased instability (1000 J/kg to
2000 J/kg of SBCAPE), 20-40 kts of effective bulk shear, and 0-1 SRH
around 50-100 m2/s2, strong to severe thunderstorms will be possible
across these areas with threats of gusty winds and a brief tornado.
This lines up well with the Slight Risk of severe storms from SPC
across portions of northern and western Georgia.

Heavy rain leading to flash flooding will also continue generally in
areas across the watch where 1 to 3 more inches are anticipated
through Thursday evening on top of the 3-6 inches of rain that had
previously fall on saturated grounds. The main culprits for heavy
rain will be any slow moving showers as well as stronger cells
producing very efficient rainfall. Also, WPC has the CWA outlooked
in a Moderate Risk for excessive rainfall for this afternoon across
portions of northern Georgia. Several Flash Flood Warnings have
already been issued this afternoon and will continue to be monitored
as we move into the evening hours. High temperatures this afternoon
should be relatively tempered by the cloud cover and rainfall,
reaching the 70s and lower 80s across the forecast area. Overnight
temperatures will stay rather warm in the 60s and lower 70s.

Although the low is expected to begin to lift on Thursday,
southwesterly flow aloft remains in place over the CWA with easterly
flow at the surface allowing moisture to continue to advect into the
are through the rest of the short term period. Showers and
thunderstorms will be likely again on Thursday with periods of heavy
rain possible. WPC also has portions of northern Georgia with a
Slight Risk for excessive rainfall for Thursday afternoon.
Otherwise, temperatures on Thursday should be relatively tempered
again due to cloud cover and precipitation with highs forecast to be
in the 60s across the mountains, with upper 70s to mid-80s further
south.

Reaves

&&

.LONG TERM /Friday through Wednesday/...

By Friday morning, the upper-level low that has driven our weather
pattern for the past several days has situated itself well to our
north. We remain in the belly of the associated trough, still
entrenched in moisture (PWATs of 1.5-1.8"), so PoPs will stick
around in earnest through Saturday morning, tapering off from the
west. A stout trough begins to build in from the southeast on
Saturday, introducing a northwesterly to northeasterly component to
flow aloft, which ushers in a drier continental airmass. This will
help keep us mostly clear and dry as we round off the weekend.

The Euro shows a further westward push of shield of tropical
moisture as the tropical surface trough currently situated off the
eastern coast of Florida interacts with a residual frontal boundary
early Monday, while the GFS favors a drier column through midweek.
The upper-level ridge is forecasted to develop a weakness around
this time, and atmospheric moisture remains seasonable, so have
slight chance PoPs trickling back in starting Monday afternoon. The
wave train aloft continues as a lifting shortwave trough further
wedges the weakening ridge out of the southeast, quickly enough that
no major impacts should be left in its wake.

Daily high and low temperatures are expected to remain above average
(as much as 10-12 degrees above climo for lows, specifically) in the
extended.

96

&&

.AVIATION...
18Z Update...
MVFR cigs are prevailing across the area and should continue until
IFR cigs are expected around 1-3Z. IFR cigs are expected to stay
through the overnight hours until Thurs afternoon when improvement
to MVFR will be possible. Sct SHRA/TSRA will be possible at all
sites through this evening as multiple rounds of precip move
through the area. Winds should remain E through the period at 5 to
10 kts during the day with some gusts possible in and around any
TSRA.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  76  65  77 /  80  80  60  40
Atlanta         66  76  66  77 /  70  80  60  30
Blairsville     62  72  61  72 /  80  80  70  40
Cartersville    66  77  65  77 /  80  80  60  30
Columbus        68  80  67  82 /  70  80  60  30
Gainesville     65  74  65  74 /  80  80  60  40
Macon           68  80  66  82 /  70  70  60  50
Rome            67  78  64  79 /  80  80  60  20
Peachtree City  66  77  65  78 /  70  80  60  30
Vidalia         70  84  70  82 /  50  70  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Thursday for the following
zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll...
Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke...
Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry...
Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.

&&

SHORT TERM...Reaves
LONG TERM....96
AVIATION...Reaves
Hazardous weather outlook, Oct 6, 12:23 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1223 PM EDT Wed Oct 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1223 PM EDT Wed Oct 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Rounds of showers and isolated thunderstorms, with locally heavy
rainfall, will continue through tonight. Locally heavy rainfall
could lead to flash flooding. A Flash Flood Watch is in effect for
much of north and central Georgia. Isolated strong to severe
thunderstorms are possible through tonight, especially across
portions of northwest and west central Georgia. The primary
threat for the strongest storms that form will be frequent
lightning, and strong, gusty winds with the potential for downed
trees due to saturated soils. A brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Continued showers and thunderstorms, with locally heavy rainfall,
can be expected across north and central Georgia through Thursday.
The main concern will be the potential for additional flooding. Creeks
and smaller streams could flood quickly and larger rivers may rise
to bankfull or higher through the latter half of the week. Outside of
flooding concerns, a few stronger storms could also produce gusty
winds, frequent lightning, and downed trees due to saturated soils.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Oct 6, 1:27 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     FLASH FLOOD      2 ESE CALVIN            33.37N  83.67W
10/06/2021                   JASPER             GA   EMERGENCY MNGR

            GAY ROAD IS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2100615

RWILLIS
Local storm report, Oct 6, 1:37 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     FLASH FLOOD      2 ESE CALVIN            33.37N  83.67W
10/05/2021                   JASPER             GA   EMERGENCY MNGR

            GAY ROAD IS CLOSED DUE TO FLOODING.

&&

CORRECTED EVENT DATE

EVENT NUMBER FFC2100615

RWILLIS
Local storm report, Oct 6, 1:40 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      3 NE PIEDMONT           33.31N  83.56W
10/06/2021                   JASPER             GA   EMERGENCY MNGR

            HIGHWAY 16 EAST IS CLOSED NEAR MURDER CREEK DUE TO
            FLOODING.

&&

EVENT NUMBER FFC2100616

RWILLIS
Local storm report, Oct 6, 1:56 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     FLASH FLOOD      2 SW BRADLEY            33.03N  83.58W
10/06/2021                   JONES              GA   LAW ENFORCEMENT

            GREENE SETTLEMENT ROAD IS FLOODED AND CLOSED.

&&

EVENT NUMBER FFC2100617

RWILLIS
Special weather statement, Oct 6, 2:45 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Wed Oct 6 2021

GAZ086-098-112-113-061915-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
245 PM EDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Emanuel, northern Toombs, Treutlen and northeastern Montgomery
Counties through 315 PM EDT...

At 245 PM EDT, strong thunderstorms were near Normantown, or near
Lyons, moving northwest at 25 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Swainsboro, Lyons, Soperton, Vidalia, Stillmore, Oak Park, Nunez,
Tarrytown, Covena, Norristown, Kibbee, Lexsy, Zaidee, Gillis Springs
and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3235 8225 3235 8224 3227 8223 3218 8236
      3236 8264 3251 8255 3254 8222 3240 8221
TIME...MOT...LOC 1845Z 143DEG 21KT 3230 8234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 6, 3:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Wed Oct 6 2021

GAZ097-062015-
Laurens GA-
338 PM EDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of northeastern Laurens
County through 415 PM EDT...

At 337 PM EDT, a strong thunderstorm was over Minter, or 8 miles east
of Dublin, moving west at 30 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, East Dublin, Harlow, Rockledge, Brewton and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3246 8266 3246 8267 3245 8269 3243 8270
      3241 8270 3240 8271 3236 8296 3253 8300
      3265 8288 3259 8267 3252 8267 3251 8266
TIME...MOT...LOC 1937Z 094DEG 24KT 3250 8276

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:30 PM EDTRiver Flood WarningFFCBarrow, Jackson16 hr
Oct 5, 10:37 PM EDTRiver Flood WarningFFCDeKalb, Rockdale16 hr
Oct 5, 10:45 PM EDTRiver Flood WarningFFCNewton, Rockdale16 hr
Oct 5, 10:57 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski33 min
Oct 5, 11:33 PM EDTSpecial Weather StatementFFCBleckley27 min
Oct 6, 12:01 AM EDTSpecial Weather StatementFFCBleckley29 min
Oct 6, 3:27 AM EDTSpecial Weather StatementFFCCrisp63 min
Oct 6, 4:20 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston55 min
Oct 6, 5:00 AM EDTFlash Flood WarningFFCDooly, Houston6 hr
Oct 6, 5:30 AM EDTSpecial Weather StatementFFCBibb, Houston60 min
Oct 6, 6:14 AM EDTFlash Flood WarningFFCBibb, Houston, Peach, Twiggs6 hr
Oct 6, 7:06 AM EDTSpecial Weather StatementFFCBibb, Jones54 min
Oct 6, 7:55 AM EDTSpecial Weather StatementFFCJones65 min
Oct 6, 8:55 AM EDTFlash Flood WarningFFCBibb, Jasper, Jones, Twiggs9 hr
Oct 6, 10:19 AM EDTSpecial Weather StatementFFCUpson56 min
Oct 6, 10:22 AM EDTSpecial Weather StatementFFCPutnam53 min
Oct 6, 10:31 AM EDTFlash Flood WarningFFCCrawford, Lamar, Monroe, Upson6 hr
Oct 6, 10:42 AM EDTFlash Flood WarningFFCJasper, Jones, Putnam7 hr
Oct 6, 11:42 AM EDTSpecial Weather StatementFFCPike63 min
Oct 6, 12:18 PM EDTFlash Flood WarningFFCPike, Talbot, Upson6 hr
Oct 6, 12:56 PM EDTSpecial Weather StatementFFCUpson34 min
Oct 6, 1:23 PM EDTFlash Flood WarningFFCCrawford, Lamar, Pike, Taylor, Upson4 hr
Oct 6, 1:30 PM EDTFlash Flood WarningFFCMorgan, Putnam5 hr
Oct 6, 1:59 PM EDTRiver Flood WarningFFCPutnam5 hr
Oct 6, 2:19 PM EDTTornado WarningFFCMonroe26 min
Oct 6, 2:45 PM EDTSpecial Weather StatementFFCTreutlen30 min
Oct 6, 2:57 PM EDTFlash Flood WarningFFCBibb, Crawford, Monroe, Peach5 hr
Oct 6, 6:13 PM EDTFlash Flood WarningFFCJasper, Putnam3 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.